Alert archive / Louisiana / Heat Advisories in 2012

Heat Advisory 3, NWS Lake Charles, LA

July 30, 201210 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this heat advisory at Jul 30, 2012, 3:32 AM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Jul 30, 2012, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2012, 3:32 AM CDT (08:32 UTC)
In effect from
Jul 30, 2012, 12:00 PM CDT
Expired
Jul 30, 2012, 7:00 PM CDT
In force
7 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4002 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WWUS74 KLCH 300832
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
332 AM CDT MON JUL 30 2012

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
310000-
/O.NEW.KLCH.HT.Y.0003.120730T1700Z-120731T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
332 AM CDT MON JUL 30 2012

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TEMPERATURE...ACTUAL TEMPERATURES IN THE MID 90S TO NEAR 100
  WILL COMBINE WITH HIGH HUMIDITY VALES TO CREATE HEAT INDEXES OF
  107 TO NEAR 110 DURING THE AFTERNOON HOURS.

* IMPACTS...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT 
  EXHAUSTION AND HEAT STROKE. THE RISK FOR THESE HEAT RELATED 
  ILLNESSES WILL BE HIGH TODAY...ESPECIALLY FOR THOSE WORKING 
  OUTDOORS...AS WELL AS FOR THOSE IN INADEQUATELY COOLED 
  BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$
1 follow-up statement
129 
WWUS74 KLCH 301944
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
244 PM CDT MON JUL 30 2012

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

TXZ180-201-215-216-259>262-302045-
/O.CAN.KLCH.HT.Y.0003.000000T0000Z-120731T0000Z/
TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-
SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...
JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
244 PM CDT MON JUL 30 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
HEAT ADVISORY. 

SLIGHTLY DRIER AIR HAS MIXED DOWN INTO SOUTHEAST TEXAS. THIS HAS
ALLOWED RELATIVE HUMIDITY VALUES TO BE A LITTLE LOWER THAN
PREVIOUSLY FORECAST. HEAT INDEX READINGS WILL RUN BETWEEN 100 AND
105 DEGREES FOR THE REMAINDER OF THE AFTERNOON AND BELOW HEAT
ADVISORY CRITERIA.

$$

LAZ027>033-041>045-052>055-073-074-310000-
/O.CON.KLCH.HT.Y.0003.000000T0000Z-120731T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER
244 PM CDT MON JUL 30 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TEMPERATURE...ACTUAL TEMPERATURES IN THE MID 90S TO UPPER 90S
  WILL COMBINE WITH HIGH HUMIDITY VALES TO CREATE HEAT INDEXES OF
  106 TO 109 DEGREES FOR THE REMAINDER OF THE AFTERNOON HOURS.

* IMPACTS...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT 
  EXHAUSTION AND HEAT STROKE. THE RISK FOR THESE HEAT RELATED 
  ILLNESSES WILL BE HIGH TODAY...ESPECIALLY FOR THOSE WORKING 
  OUTDOORS...AS WELL AS FOR THOSE IN INADEQUATELY COOLED 
  BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$

RUA

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 30, 12:03 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jul 30, 12:03 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1203 AM CDT MON JUL 30 2012

.AVIATION...
VFR THRU THE OVERNIGHT HOURS AS THE RIDGE ALOFT REMAINS FIXED OVER
THE REGION THROUGH THIS WEEK.

&&

.PREV DISCUSSION... /ISSUED 830 PM CDT SUN JUL 29 2012/

UPDATE...HEAT INDICIES HAVE ALL FALLEN TO 106 OR BELOW WITH THE
EXCEPTION OF OAKDALE WHICH IS A CHRONIC OUTLIER. TAKING A PEAK AT MONDAY
IT APPEARS THAT WE WILL BE A BIT DRIER AND SLIGHTLY BELOW HEAT
ADVISORY CRITERIA BUT WILL LET THE MID CREW HASH THAT OUT WITH THE NEW
MODEL RUNS. OTHERWISE RIDGING WILL DOMINATE AT ALL LEVELS, BUT
ENHANCED AT MID AND UPPER LEVELS OUT OF THE RED RIVER VALLEY.
TEMPS SHOULD RUN ABOUT 5 DEGREES ABOVE AVERAGE.

SWEENEY

PREV DISCUSSION... /ISSUED 638 PM CDT SUN JUL 29 2012/

AVIATION...
AN ISOLATED SHOWER HAS DEVELOPED SOUTHWEST OF LFT THIS EVE. THIS
STORM IS TRACKING TO THE SOUTHWEST AND WILL DISSIPATE IN THE NEXT
HOUR OR SO. OTHERWISE... LOOKING AT VFR WEATHER THROUGH THE
OVERNIGHT HOURS.

19

PREV DISCUSSION... /ISSUED 322 PM CDT SUN JUL 29 2012/

DISCUSSION...
MID AND UPPER LEVEL RIDGING HAS BEEN BUILDING INTO THE FORECAST
AREA THIS AFTERNOON WHICH IS HELPING TO SO FAR SUPPRESS CONVECTION.
MAY BE A SMALL CHANCE OF A STORM BEFORE SUNSET IF SEA BREEZE TRIES
TO MOVE INLAND...BUT WILL GO WITH A SILENT 10 IN THE FIRST
PERIOD...AS IF ANYTHING DOES DEVELOP IT SHOULD DIMINISH QUICKLY BY
SUNSET. THE MAIN STORY HAS BEEN THE HEAT TODAY. WITH LACK OF
CONVECTION AIR TEMPERATURES ARE RISING INTO THE MID AND UPPER 90S.
ALSO...DRIER AIR ALOFT HAS NOT MIXED DOWN. SO WITH RECENT DAMP
CONDITIONS KEEPING MOIST LEVEL NEAR THE SURFACE...DEW POINTS ARE
STAYING IN THE MID TO UPPER 70S. SO THE HEAT INDEX OR APPARENT
TEMPERATURE IS RUNNING AROUND 108F DEGREES...EVEN IF YOU CORRECT
THE USUAL HIGHER DEWPOINT READINGS AT SOME OF THE RURAL AWOS
SITES. THEREFORE...THE HEAT ADVISORY HAS BEEN EXTENDED AGAIN TO
INCLUDE THE ENTIRE FORECAST AREA FOR THE REMAINDER OF THE AFTERNOON.

OVER THE NEXT COUPLE OF DAYS...THE MID AND UPPER LEVEL RIDGE WILL
HOLD OVER THE FORECAST AREA...AND THUS CONVECTION WILL BE MINIMAL
AT BEST. CONDITIONS WILL REMAIN HOT. BORDERLINE CALL FOR MONDAY ON
HEAT ADVISORY. IF MID AND UPPER LEVEL RIDGE STRENGTHENS OVER
FORECAST AREA...MIGHT SEE SOME BETTER SUBSIDENCE WHICH WILL HELP
MIX DOWN DRIER AIR...AND PRODUCE A LITTLE LOWER DEWPOINTS AND
HUMIDITY VALUES...SO HEAT INDEX VALUES IN THE GRIDS RANGE FROM 103F
TO 107F...AND JUST BELOW ADVISORY CRITERIA...INSTEAD OF 107F TO
110F. SO AT THIS TIME...WILL NOT ISSUE A HEAT ADVISORY FOR MONDAY
AND LET MIDNIGHT SHIFT RE-ADDRESS THIS.

RIDGE BEGINS TO BREAK DOWN LATER IN THE WEEK...AND THIS WILL ALLOW
A SLIGHT CHANCE OF SHOWERS AND STORMS TO COME BACK INTO THE FORECAST.

RUA

MARINE...
HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE NORTHERN GULF OF
MEXICO. THIS WILL ALLOW MAINLY LIGHT ONSHORE FLOW AND RELATIVELY
LOW SEAS TO PREVAIL.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  95  77  93  76 /  10  10  10  10  10
KBPT  75  95  77  93  76 /  10  10  10  10  10
KAEX  74 100  75  98  75 /  10  10  10  10  10
KLFT  76  95  76  94  76 /  10  10  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 29, 5:46 AM CDT, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 AM CDT SUN JUL 29 2012

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-301100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
546 AM CDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY GENERALLY
ALONG AND SOUTH OF INTERSTATE 10. THE PROBABILITY OF SEVERE
WEATHER IS LOW...BUT THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL.

AFTERNOON HEAT INDICES ARE FORECAST TO REACH 100 TO 105 DEGREES
OVER MOST OF THE AREA TODAY...WITH READINGS OF 105 TO 110 DEGREES
OVER PARTS OF EAST AND SOUTH CENTRAL LOUISIANA...WHERE A HEAT
ADVISORY IS IN EFFECT. PERSONS ENGAGED IN OUTDOOR ACTIVITIES ARE
URGED TO TAKE REASONABLE PRECAUTIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON HEAT INDICES ARE FORECAST TO REACH 100 TO 105 DEGREES
THE REST OF THIS WEEK...WITH THE HIGHEST VALUES EXPECTED ON
SUNDAY. PERSONS ENGAGED IN OUTDOOR ACTIVITIES ARE URGED TO TAKE
REASONABLE PRECAUTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

Nearby

Heat Advisories in Louisiana, 2012Heat Advisories in Texas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.